MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD CMNTLS IMPLANT INSERT; KNEE INSTRUMENT

BIOMET UK LTD. OXFORD CMNTLS IMPLANT INSERT; KNEE INSTRUMENT
Catalog Number 32-422097
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in sweden.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the surgical procedure, a portion of the oxford tibial impactor broke and was left in situ.There are no plans to remove the broken fragment, and no revision surgery was performed.The patient is in good general health and is not affected by the retained fragment.No further surgical intervention or follow-up is planned.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, b5, g3, g6, h2, h6, h11.The following section was corrected: h6 (component code).The reported event was confirmed by review of pictures and x-rays.The product involved in the reported event was not returned for investigation; however, pictures were provided and review identified that the tip of the instrument fractured.Radiographs were provided and reviewed by a radiologist.The review identified a single lateral view of the knee which shows postoperative changes of unicompartmental knee arthroplasty.There is soft tissue air suggestive of early post-operative status.A metallic foreign body projects over the posterior knee joint space.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a surgical procedure, a portion of a tibial impactor broke and the fragment remained in situ.Intra-operatively, the fragment was left in place, no revision surgery was performed, and there were no plans for removal or further surgical intervention or follow-up.The patient experienced no consequences or impact.Attempts have been made and no further information has been provided.

Brand Name
OXFORD CMNTLS IMPLANT INSERT
Common Device Name
KNEE INSTRUMENT
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23508802
Report Number3002806535-2025-00533
Device Sequence Number9622022
Product Code NRA
UDI-Device Identifier00880304525672
UDI-Public(01)00880304525672(11)161124(10)ZB160805
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32-422097
Device Lot NumberZB160805
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown